Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Apr 1, 2011, 1:34 PM PDT for San Diego County, California. It took effect at Apr 2, 2011, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 1:34 PM PDT (20:34 UTC)
- In effect from
- Apr 2, 2011, 6:00 AM PDT
- Expired
- Apr 1, 2011, 4:11 PM PDT
- In force
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WHUS46 KSGX 012034 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PDT FRI APR 1 2011 ...HIGH SURF ADVISORY SATURDAY THROUGH SUNDAY NIGHT FOR SAN DIEGO COUNTY COAST... .MODERATE WEST NORTHWEST SWELL TO ARRIVE IN THE OUTER COASTAL WATERS TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. THIS SHOULD RESULT IN HIGH SURF FOR MOST OF SAN DIEGO COUNTY COAST BY SATURDAY MORNING. CAZ043-020445- /O.NEW.KSGX.SU.Y.0009.110402T1300Z-110404T0900Z/ SAN DIEGO COUNTY COASTAL AREAS- 134 PM PDT FRI APR 1 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 2 AM PDT MONDAY FOR THE SAN DIEGO COUNTY COAST... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 2 AM PDT MONDAY. * WAVES AND SURF: 5 TO 8 FEET WITH INFREQUENT SETS TO 10 FEET ON EXPOSED WEST FACING BEACHES. * TIDES: HIGH TIDES WILL OCCUR IN THE LATE MORNING AND LATE EVENING HOURS BETWEEN THE HOURS OF 9 AND 10...WITH HEIGHTS BETWEEN 4 AND 5 FEET. LOW TIDES WILL OCCUR IN THE EARLY MORNING AND AFTERNOON HOURS BETWEEN THE HOURS OF 3 AND 4...WITH HEIGHTS NEAR ZERO AND 1 FOOT. * TIMING: SATURDAY MORNING THROUGH LATE SUNDAY NIGHT. * IMPACTS: BREAKING WAVES ACROSS THE ENTRANCE TO OCEANSIDE HARBOR AND MISSION BAY ARE POSSIBLE IN THE EARLY MORNING HOURS AND DURING THE AFTERNOONS NEAR THE TIMES OF LOW TIDE. MINOR BEACH EROSION WITH INFREQUENT WAVES WASHING OVER JETTIES AND AGAINST THE BOTTOM OF THE OCEAN BEACH PIER ARE POSSIBLE DURING THE LATE MORNING AND EVENING HOURS NEAR THE TIMES OF HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BALFOUR/PALMER HTTP://WWW.WEATHER.GOV/SANDIEGO
1 follow-up statement
995 WHUS46 KSGX 012311 CFWSGX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 411 PM PDT FRI APR 1 2011 CAZ043-020015- /O.CAN.KSGX.SU.Y.0009.110402T1300Z-110404T0900Z/ SAN DIEGO COUNTY COASTAL AREAS- 411 PM PDT FRI APR 1 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. SURF WILL BE ABOVE AVERAGE...MOSTLY 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET MAINLY SOUTH OF LA JOLLA. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Apr 1, 9:42 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 1, 9:42 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 942 AM PDT FRI APR 1 2011 UPDATED AVIATION SECTION AND ADDED MARINE .SYNOPSIS...HIGH PRESSURE SURFACE AND ALOFT WILL CONTINUE THE UNSEASONABLY WARM WEATHER TODAY. A COOLING TREND IS EXPECTED SATURDAY THROUGH SUNDAY AS A WEAK FRONT PUSHES THROUGH WITH A SLIGHT CHANCE OF SHOWERS MOUNTAINS WESTWARD LATE SATURDAY INTO SUNDAY. A WARMING TREND IS EXPECTED FOR MONDAY AND TUESDAY...THEN A COOLING TREND BEGINNING ON WEDNESDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A LARGE RIDGE OF HIGH PRESSURE OVER THE WESTERN STATES COMBINED WITH WEAK RESIDUAL OFFSHORE FLOW AT THE SURFACE WILL KEEP THE HOT WEATHER GOING THROUGH TODAY. THE SURFACE BASED STRONG INVERSION SHOULD RESULT IN A QUICK WARMUP THIS MORNING. ON SATURDAY A CHANGE IN THE WEATHER WILL BEGIN. THE RIDGE AXIS ASSOCIATED WITH THE UPPER LEVEL HIGH SHIFTS INLAND SO THE DEEP SUBSIDENCE WILL MOVE INLAND WITH IT. THIS WILL ALLOW THE MARINE LAYER TO BEGIN TO PUSH INLAND...AND COOLING FROM THE WEST WILL DEVELOP. COULD BE SOME FOGGY CONDITIONS AT TIMES. SATURDAY NIGHT AND SUNDAY THERE SHOULD BE RAPID DEEPENING OF THE MARINE LAYER AS A TROUGH SWEEPS THROUGH THE AREA FOR AT LEAST SOME DRIZZLE AND LIGHT RAIN MOUNTAINS WESTWARD. ALSO SOMEWHAT BREEZY IN THE MOUNTAINS AND DESERTS. AT THIS TIME IT LOOKS LIKE THE STRONGER WINDS WILL BE ISOLATED ENOUGH TO STAY UNDER WIND ADVISORY LEVELS. FOR MONDAY AND TUESDAY ANOTHER RIDGE OF HIGH PRESSURE WILL MOVE OVER THE AREA WITH WARMING CONDITIONS SETTLING OVER THE REGION. && .AVIATION...UPDATED 011630Z...NO AVIATION WEATHER CONCERNS THROUGH 02/0300 UTC. BETWEEN 02/0300 AND 02/1600 UTC...LOW STRATUS/FOG AOB FL010 RETURNING/SPREADING EAST ACROSS ADJACENT WATERS/IMMEDIATE COAST. SLIGHT CHANCE IMPACTING KSAN...KCRQ... KSNA...AND OTHER COASTAL AIRPORTS WITH LIFR CIGS AOB 5 HND FT AGL AND VIS AOB 3SM IN BR/FG. && .MARINE... THE PERIOD OF RELATIVELY LOW SEAS AND WINDS THAT HAS PREVAILED THIS WEEK IS COMING TO AN END. A MODERATE SIZED LONG PERIOD WEST NORTHWEST SWELL IS FORECAST BY BOTH WAMIII AND SWAN MODELS TO ARRIVE LATE TODAY. AS OF 0800 PDT/1500 UTC...NO EVIDENCE OF +20 SECOND PERIODS FOUND IN BUOY OBSERVATIONS BUT FORECASTER CONFIDENCE IS FAIRLY HIGH IN MODEL ARRIVAL TIME AND HEIGHTS...4 FT/20 SECONDS BY 2000 PDT/0300 UTC...BUILDING TO 6 FT/17 SECONDS BY SATURDAY 1300 PDT/2000 UTC...FOR SAN CLEMENTE ISLAND BASIN BUOY 46086. ADD A COUPLE MORE HOURS FOR THE SURF TO INCREASE ALONG THE COAST. FOR THE AFTERNOON FORECASTS...CONSIDERING HIGH SURF ADVISORY FOR SAN DIEGO COUNTY COAST STARTING EARLY SATURDAY MORNING AND CONTINUING THROUGH SUNDAY AFTERNOON. COMBINED SEAS HEIGHTS FOR OUTER COASTAL WATERS NOT FORECAST TO EXCEED 10 FEET...HOWEVER FREQUENT WIND GUSTS +25 KT FOR SATURDAY AFTERNOON/NIGHT MEET CRITERIA FOR SMALL CRAFT ADVISORY. SINCE ONSET OF WINDS WOULD THEN BE WITHIN 24 HOURS...THAT ADVISORY MAY ALSO BE ISSUED THIS AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC/FIRE WEATHER...SMALL AVIATION/MARINE...BALFOUR/PALMER
Hazardous weather outlook, Apr 1, 4:00 AM PDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT FRI APR 1 2011 CAZ042-043-048-050-055>058-060>062-012300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA. MOEDE
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.